Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Anybody else have problems cutting? Valium WD

A month ago I was doing good at 7.5mg Diazepam. I have been stuck there. Every time I try to go to 6.25 I get incredible anxiety, notice my heart skipping beats and pounding, not sleeping good, night sweats, etc. I don't go to a PM/addiction specialist for 2 weeks and a few days, he has no openings. Have been breaking 10mg pills, not very accurate. Went to a Walk In Clinic and got 30 5mg valium. Been taking 1/2 of a 10 and 1/4 of a 5, I may be confused but I think that's about 6.25mg. I didn't have as much trouble going from 30mg to 20mg to 15mg as this tiny 1.5mg cut. Under 10 has been rough.


What am I doing wrong? I had a heart attack in 2011, is this anxiety? The Doc that gave me the 5s said in the hospital they usually go from 15mg to 10mg for a week to 5mg for a week, then stop. I tried to go faster and almost ended up in the ER. HB was 141 and irregular. This time is not that bad, my HR has stayed under 90 but I feel like crap. Only been at this dose for 2 days. Is it worth all this? might be better to just get it over with and stop at this level?

Sorry to whine, You Guys did it, I can too.
12 Responses
Avatar universal
Hi & welcome.
I'm 17 days off Valium some day none some 40 mg, but also methadone, hydrocodone, & other things. Point is if initially prescribed for anxiety then expect some at time a lot:) while doing this.
However I was also a nurse for 33 years if your having elevated irregular heart rate & your concerned (no non medication techniques work) go to the ED. No foul no harm if it makes you feel better to get an EKG especially with your history.
Remember the more we dread, think about, start our minds the harder anxiety is to deal with. Since I was also doing methadone I've had a ton of anxiety & Epsom salt baths have saved me. Sometimes several times a day.
You can do this. I was initially prescribed Valium for anxiety & just like the pain medication I have been taking for 7 years, I've just decided to live different & the people on this site are the ones that gave me the courage to do so.
We're here for you. Hang in there. Ask anything people will respond.
Bless you.
1235186 tn?1549261219
COMMUNITY LEADER
hi barry is this another screen name?
are you also dbarry?
are you on bp medicine?
Avatar universal
Hi atthebeach, yep it's Barry, I couldn't log in under that name. Tried the password reset,. maybe I typed the wrong user name in. Had to flush my computer a few days ago.

No, I don't take BP meds. The cardiologist ordered lisinipril and metoprolol. I don't think I mentioned I have pulmonary fibrosis, maybe I did. Both those drugs, especially the metoprolol, I can't breathe on it and it lowers my HR to around 50 BPM.(bradycardia). Feels like I'm in a bear hug. Needless to say my Cardiologist isn't too happy with me, but he can breathe good, he thinks I'm a bad patient. lol. While I was having my heart attack they told me I would be in the hospital 4 days after my stent. Had the surgery in the morning and was calling his office the same day trying to get released. He was really mad at me, he said "I can't let you go home today,, you just had a MI and a heart cath and stent!!" Talked him into letting me go the next morning, I lied and said I felt great. When they wheeled me out the nurse said "where's your ride? I said right there in the parking lot. She said I can't let you drive. I told her that's the only way I can get home and I was gone. I should probably tell him about the Valium, he put on my discharge papers to take Valium as prescribed, but only 1 Soma, I still take 1-1/2 of those a day.

My HR usually runs from 60 to78, my BP runs low a lot. Sometimes it's 120/70, a few days ago it was around 86/58 for a couple days. I thought it was the Valium WD making it act up. Just checked it and I'm at 119/73 with a 76 HR, not irregular. Can't beat that but I am sweating with ice cold feet. lol. ahhh life,, ya gotta love it. I don't figure I'm going to die 1 second before my appointed time no matter what I do.

It would be nice to have a Family Doctor again. I don't have time to get to know a new Doc.like I did the one of 25 years that moved. Does Benzo withdrawal cause sweating, especially at night?

Thanks to all of you for the responses.
Barry
1235186 tn?1549261219
COMMUNITY LEADER
I thought so. Barry because of your heart issues you really need a doctor on board. You need to tell them about the side effects of the lisinpril and the metoprolol. The heart palpitations, elevated bp and sweating are withdrawal symptoms. You need to be on the bp med it is important.
The benzo withdrawal, along with your bp and heart issues really need to be monitored. There are lots of other bp meds they could prescribe.
It's not uncommon to have to try different ones until you find the right fit.
What happened with the doctor you were supposed to see a few weeks back?
4522800 tn?1470329434
Hi Barry. Benzo withdraws are the worst and are very dangerous..NEVER go c/t off a benzo. 2 years ago I went c/t off my Methadone and I was also snorting it with street bought adderral for the crank buzz. I took benzos to come down. I did go c/t from all 3 and I sure could of died. My Anxiety was on the moon for way over a month. No Sleep for months and my Heart pumped hard..This is a very serious med and needs to be tapered by a DR.
In my 23th month I ended up in the hospital with 2 blocked arteries and they could only put a stent in one. SO you really, really need to be careful about detoxing this benzo. I was very Lucky not to have a Heart Attack when I was withdrawing from all 3 of those meds..The DR said that the Benzo is why it took me so long to come down from the Moon..It was not even the same as detoxing just off of a opiate..Please be safe..Talk to the DR and maybe they can give you some comfort meds..Maybe a light BP med would be OK for now..It has nothing to do with your BP but it will help to keep your heart from over pumping..I know my BP has been perfect all my life but right now I have to take a few to keep the Heart Calm..Please be safe and talk to the DR..Your heart does not need to beat hard right now. I will hold you in my Prayers.
Bless
4522800 tn?1470329434
PS..All detoxes cause Sweating. The toxins have to come out and they will come out in all areas it can. If this continues after you are clean then I would talk to the Dr because of your Heart issues..I started to sweat bad again before the Heart thing but last month he said it was nothing to do with my Heart but maybe hormones..hahaha. Just be Safe..OK!
Bless
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.